Alert archive / Florida / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 79, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jul 7, 2025, 4:24 PM EDT for Collier County, Florida. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2025, 4:24 PM EDT (20:24 UTC)
- Expired
- Jul 7, 2025, 4:45 PM EDT
- In force
- 21 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Collier County, FL
The radar
The Miami radar (KAMX), 101 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Key West, FL (KNQX), launched 12:00Z, 8.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 634 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1368 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
623
WUUS52 KMFL 072024
SVRMFL
FLC021-072045-
/O.NEW.KMFL.SV.W.0079.250707T2024Z-250707T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
424 PM EDT Mon Jul 7 2025
The National Weather Service in Miami has issued a
* Severe Thunderstorm Warning for...
Central Collier County in southwestern Florida...
* Until 445 PM EDT.
* At 424 PM EDT, a severe thunderstorm was located 9 miles north of
Copeland, or 16 miles north of Everglades City, and is nearly
stationary.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Deep Lake and Miles City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2615 8113 2601 8124 2602 8139 2615 8139
2622 8124
TIME...MOT...LOC 2024Z 116DEG 4KT 2608 8130
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Hadi2 follow-up statements
943
WWUS52 KMFL 072029
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
429 PM EDT Mon Jul 7 2025
FLC021-072045-
/O.CON.KMFL.SV.W.0079.000000T0000Z-250707T2045Z/
Collier FL-
429 PM EDT Mon Jul 7 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR CENTRAL COLLIER COUNTY...
At 429 PM EDT, a severe thunderstorm was located 8 miles north of
Copeland, or 16 miles north of Everglades City, and is nearly
stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Deep Lake and Miles City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2615 8113 2601 8124 2602 8139 2615 8139
2622 8124
TIME...MOT...LOC 2029Z 116DEG 4KT 2608 8131
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Hadi142
WWUS52 KMFL 072042
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
442 PM EDT Mon Jul 7 2025
FLC021-072052-
/O.EXP.KMFL.SV.W.0079.000000T0000Z-250707T2045Z/
Collier FL-
442 PM EDT Mon Jul 7 2025
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL COLLIER COUNTY WILL
EXPIRE AT 445 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, gusty
winds are still possible with this thunderstorm.
LAT...LON 2615 8113 2601 8124 2602 8139 2615 8139
2622 8124
TIME...MOT...LOC 2042Z 116DEG 4KT 2609 8132
$$
HadiWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:01 PM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jul 7, 2:01 PM EDT, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service Miami FL 201 PM EDT Mon Jul 7 2025 ...New UPDATE, AVIATION... .UPDATE... Issued at 139 PM EDT Mon Jul 7 2025 A slower start to afternoon shower and thunderstorm activity across SoFlo compared to the past couple of days, but radar data is now showing some signs of convection along the east sea breeze boundaries. Not a lot of steering today with synoptic flow remaining light to moderate due to mid level ridging establishing over the region. This may result in slow- moving or even stationary showers at times. The mid level ridge will also help in reducing potential for strong to severe storms through the rest of this afternoon and early evening hours, but can't rule out an isolated strong storm or two for that time period. The bulk of any developing showers should favor the western half of SoFlo, then a rather quiet nighttime weather-wise should prevail. Another warm night expected across SoFlo with overnight lows in the mid-upper 70s near the coasts, and low-mid 70s over interior areas. && .SHORT TERM... (Today through Tuesday) Issued at 141 AM EDT Mon Jul 7 2025 Mid level ridging will continue to push over the Florida Peninsula today as a surface area of high pressure centered in the western Atlantic extends westward towards the area. The combination of these two features will allow for rather light winds at the surface, and a light steering flow aloft to start the day. This will allow the surface wind flow to become sea breeze driven as the day progresses and the sea breeze boundaries push inland. The sea breeze boundaries will also be the main driver of convective initiation today. Due to increasing subsidence as mid level ridging strengthens over the area, this will provide some drier air across the mid levels especially across the east coast earlier in the day. The latest forecast model soundings show this as PWAT values over the eastern half of the region start out between 1.5 and 1.7 inches during the morning hours before gradually rising this afternoon. This pocket of drier air may help to delay the start of convection today especially when compared to the past several days. In any event, as the sea breezes push inland, convection will gradually start to develop during the early afternoon hours near the east coast metro areas before pushing towards the interior and west as mid level ridging allows for the steering flow to increase a bit out of the southeast. While strong thunderstorm development will remain rather limited, it cannot be completely ruled out with 500mb temperatures hovering around -7.5 to -8.5C and surface based cape generally ranging between 2500-3000 J/kg early this afternoon. When combined with DCAPE values ranging between 850-1000 J/kg, this will be supportive of isolated strong thunderstorm development with the strongest storms containing gusty winds and frequent lightning. The best chance of strong thunderstorms will remain over the interior and Lake Okeechobee region where instability will be maximized this afternoon along with where the sea breeze and other mesoscale boundaries collide and interact with each other. High temperatures this afternoon will generally range from around 90 along the east coast to the mid 90s over interior portions of Southwest Florida. Heat index values will generally rise between 100 and 105 this afternoon, however, it is possible that some interior locations could see peak heat index values of 105-107 degrees before convection gets going. The latest HREF, however, only shows probabilities around 10 percent of this occurring, so these values will be rather short lived which will negate any need for heat advisories today. Heading into Tuesday, the weather pattern does not change too much as mid level ridging holds in place over the region as South Florida remains on the western periphery of an area of high pressure centered in the western Atlantic. The position of the surface ridge axis will change a bit and shift northward which will allow for the surface wind flow to increase slightly out the east. At the same time, the latest guidance suite continues to show signs of a Tropical Upper Tropospheric Trough, or TUTT slowly approaching from the Bahamas. The latest guidance remains in good agreement that this feature should remain to the east throughout most of Tuesday as ridging holds strong. Convection will once again be sea breeze driven and will develop along the sea breezes as they push inland. With 500mb temperatures hovering generally between -8 and -8.5C throughout most of the day combined with rather poor lapse rates, strong thunderstorm development should once again remain rather limited, however it cannot be entirely ruled out. The best chances of strong thunderstorm development will remain over the interior and Southwest Florida where instability will be maximized and where the sea breezes and other mesoscale boundaries collide. High temperatures on Tuesday will generally range from around 90 along the east coast to the mid 90s across interior portions of Southwest Florida. && .LONG TERM... (Tuesday night through Sunday) Issued at 141 AM EDT Mon Jul 7 2025 Heading into Wednesday and Thursday, the latest model guidance remains in pretty good agreement with a rather weak Tropical Upper Tropospheric Trough sneaking under the ridge and slowly pushing across South Florida during this time frame. At the surface, high pressure remains firmly in place centered in the western Atlantic and this surface ridge axis extends westward towards the region and remains parked off just to the north. This will be supportive of light east to southeasterly wind flow on Wednesday, and then a light to moderate southeasterly wind flow on Thursday as high pressure strengthens a bit and the pressure gradient across the region slightly tightens. While the daily diurnal convection pattern will remain in place on both Wednesday and Thursday, the weak mid level disturbance could provide some extra lift across the region during this time frame which would slightly increase the potential of strong to marginally severe thunderstorm development. As surface wind flow become more southeasterly on Thursday, the latest guidance is also hinting at a slug of moisture pushing over the area as some of the global and ensemble guidance is suggesting PWAT values rise and range between 2.0 and 2.2 inches during this time frame. This would be suggestive of increased coverage of showers and thunderstorms on Thursday as well. The highest chances of convection each day will still focus over the interior and west coast during the afternoon and evening hours and this is where the best chances for strong thunderstorm development will be as well. While the exact details still remain uncertain and will depend highly on how much moisture advection takes place combined with the strength of the mid level disturbance, gusty winds and heavy downpours could be possible with the strongest convection. High temperatures on Wednesday and Thursday will generally range from the upper 80s to the lower 90s across most areas. Towards the end of the week and into the upcoming weekend, the forecast uncertainty rises as the latest guidance suite continues to remain in some disagreement with how it handles the evolution of the mid level disturbance nearby during this time frame. Some of the guidance shows the disturbance generally washing out as mid level ridging becomes reestablished across the region while other solutions suggest the mid level disturbance hangs around longer not allowing the ridge to fully build in. At the surface, the ridge axis from the area of high pressure in the Atlantic will remain centered off to the north which will allow for a general southeasterly wind flow to remain in place through the end of the week and into the upcoming weekend. While it does look like convective development will be mainly driven by the sea breezes during this time frame, it remains uncertain on the chances of strong to marginally severe thunderstorm development based on the potential for the added extra source of lift in the mid levels. Highest chances of showers and thunderstorms will still remain over the interior and Southwest Florida each afternoon during the end of the week and into the upcoming weekend due to the southeasterly wind flow. High temperatures will remain around climatological normals during this time frame as they will range from the upper 80s to lower 90s across most areas. && .AVIATION... (18Z TAFS) Issued at 139 PM EDT Mon Jul 7 2025 VFR conditions should prevail through the next 24 hours, with maybe VCTS over the Atl terminals until around 21-00Z. SE winds after will remain near 10 kts through the rest of the afternoon hours, then light and variable again after 00Z. KAPF will keep experiencing winds out of the WSW to around 10 kts this afternoon with the Gulf breeze, then L/V after 00Z. && .MARINE... Issued at 141 AM EDT Mon Jul 7 2025 A gentle southerly wind flow will remain in place across most of the local waters today. The exception to this will be across the Atlantic waters where these gentle winds will become southeasterly as the day progresses. For Tuesday and Wednesday, a gentle east to southeasterly wind flow will remain in place across the Atlantic waters while winds may shift and become more variable across the Gulf waters due to the effects of the Gulf breeze each afternoon. Seas across the Atlantic waters will remain at 2 to 3 feet today, however, they will gradually diminish and drop to 2 feet or less for Tuesday and Wednesday. Seas across the Gulf waters will remain at 2 feet or less through the middle of the week. Scattered to numerous showers and thunderstorms will be possible across the local waters each day && .PRELIMINARY POINT TEMPS/POPS... Miami 78 90 78 89 / 10 40 10 40 West Kendall 74 90 75 90 / 10 40 20 40 Opa-Locka 78 92 78 92 / 10 40 10 40 Homestead 77 89 77 89 / 10 30 20 40 Fort Lauderdale 78 89 78 88 / 20 40 10 40 N Ft Lauderdale 78 89 79 89 / 20 40 10 40 Pembroke Pines 80 93 80 93 / 10 40 10 40 West Palm Beach 76 90 77 89 / 20 40 10 40 Boca Raton 77 91 78 91 / 20 40 10 40 Naples 77 92 76 91 / 20 60 30 70 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && SHORT TERM...CWC LONG TERM....CWC AVIATION...17
In the hours before
Special weather statement, Jul 7, 3:14 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Miami FL
314 PM EDT Mon Jul 7 2025
FLZ070-073-075-071945-
Inland Collier County FL-Mainland Monroe FL-Inland Miami-
Dade County FL-
314 PM EDT Mon Jul 7 2025
...A strong thunderstorm will impact portions of southeastern
Collier, northern Mainland Monroe and northern Miami-Dade Counties
through 345 PM EDT...
At 314 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Fortymile Bend, or 22 miles northwest of
The Redland, moving northwest at 5 mph.
HAZARD...Wind gusts of 45 to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Loop Road Ee Center, Dade-Collier Training Airport, Fortymile Bend,
and Big Cypress National Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2583 8068 2567 8075 2571 8101 2597 8091
TIME...MOT...LOC 1914Z 119DEG 6KT 2576 8077
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
HadiSpecial weather statement, Jul 7, 3:28 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Miami FL
328 PM EDT Mon Jul 7 2025
FLZ070-072000-
Inland Collier County FL-
328 PM EDT Mon Jul 7 2025
...A strong thunderstorm will impact portions of west central Collier
County through 400 PM EDT...
At 328 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Golden Gate Estates, moving southeast at
15 mph.
HAZARD...Wind gusts of 45 to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Golden Gate Estates and Intersection I-75 And Everglades Blvd.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2625 8164 2631 8147 2611 8133 2611 8159
TIME...MOT...LOC 1928Z 328DEG 11KT 2622 8153
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
HadiSpecial weather statement, Jul 7, 4:08 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Miami FL
408 PM EDT Mon Jul 7 2025
FLZ066-070-072045-
Hendry FL-Inland Collier County FL-
408 PM EDT Mon Jul 7 2025
...Strong thunderstorms will impact portions of northeastern Collier
and southeastern Hendry Counties through 445 PM EDT...
At 408 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from 12 miles northwest
of Big Cypress National Preserve to 7 miles southwest of Miccosukee
Indian Reservation. Movement was north at 20 mph.
HAZARD...Wind gusts of 45 to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hendry Correctional, Big Cypress Seminole Reservation, Big Cypress
National Preserve, Miles City, Deep Lake, and Sunniland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Excessive cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2646 8135 2645 8089 2609 8090 2600 8103
2601 8134
TIME...MOT...LOC 2008Z 171DEG 19KT 2612 8120 2609 8098
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
HadiThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 2:25 PM EDT | Special Marine Warning | MFL | 65 min | |
| Jul 7, 3:14 PM EDT | Special Weather Statement | MFL | Monroe | 31 min |
| Jul 7, 3:28 PM EDT | Special Weather Statement | MFL | Collier | 32 min |
| Jul 7, 3:43 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Collier, Miami-Dade | 17 min |
| Jul 7, 4:08 PM EDT | Special Weather Statement | MFL | Collier | 37 min |
| Jul 7, 4:33 PM EDT | Special Weather Statement | MFL | Glades | 27 min |
| Jul 7, 4:51 PM EDT | Special Weather Statement | MFL | Hendry | 24 min |
| Jul 7, 5:18 PM EDT | Special Weather Statement | MFL | Hendry | 42 min |
| Jul 7, 5:28 PM EDT | Special Marine Warning | MFL | 62 min | |
| Jul 7, 6:36 PM EDT | Special Weather Statement | MFL | Palm Beach | 24 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.